Alert archive / Illinois / Small Craft Advisories in 2021

Small Craft Advisory 104, NWS Chicago, IL

December 8, 2021

NWS Chicago, IL issued this small craft advisory at Dec 8, 2021, 2:58 AM CST. It took effect at Dec 9, 2021, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Dec 8, 2021, 2:58 AM CST (08:58 UTC)
In effect from
Dec 9, 2021, 6:00 AM CST
Expired
Dec 9, 2021, 6:00 PM CST
In force
12 hr
Issued by
NWS Chicago, IL

The text

As transmitted.

463 
WHUS73 KLOT 080858
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
258 AM CST Wed Dec 8 2021

LMZ740>742-081715-
/O.NEW.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
258 AM CST Wed Dec 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...South to southeast winds to 30 kt. Significant waves to 7
  ft, occasionally to 9 ft. 

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-081715-
/O.NEW.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
258 AM CST Wed Dec 8 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...South to southeast winds to 30 kt.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Carlaw
6 follow-up statements
751 
WHUS73 KLOT 081556
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
956 AM CST Wed Dec 8 2021

LMZ740>742-090000-
/O.CON.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
956 AM CST Wed Dec 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...South to southeast winds to 30 kt. Significant waves to 
  7 ft, occasionally to 9 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-090000-
/O.CON.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
956 AM CST Wed Dec 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...South to southeast winds to 30 kt.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Petr
298 
WHUS73 KLOT 082128
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
328 PM CST Wed Dec 8 2021

LMZ740>742-090530-
/O.CON.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
328 PM CST Wed Dec 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...South to southeast winds to 30 kt. Significant waves to 
  7 ft, occasionally to 9 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-090530-
/O.CON.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
328 PM CST Wed Dec 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...South to southeast winds to 30 kt.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Petr
859 
WHUS73 KLOT 090319
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
919 PM CST Wed Dec 8 2021

LMZ740>742-091130-
/O.CON.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
919 PM CST Wed Dec 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...South to southeast winds to 30 kt. Significant waves to 
  7 ft, occasionally to 9 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LMZ743>745-091130-
/O.CON.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
919 PM CST Wed Dec 8 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST
THURSDAY...

* WHAT...South to southeast winds to 30 kt.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...From 6 AM to 6 PM CST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
674 
WHUS73 KLOT 090932
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
332 AM CST Thu Dec 9 2021

LMZ740>742-091745-
/O.CON.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
/O.NEW.KLOT.GL.A.0016.211211T1000Z-211212T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
332 AM CST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south to southeast winds to
  30 kt and significant waves to 7 ft, occasionally to 9 ft. For
  the Gale Watch, west gales to 40 kt and significant waves to 5
  ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Small Craft Advisory, until 6 PM CST this 
  evening. For the Gale Watch, from late Friday night through 
  Saturday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ743>745-091745-
/O.CON.KLOT.SC.Y.0104.211209T1200Z-211210T0000Z/
/O.NEW.KLOT.GL.A.0016.211211T1000Z-211212T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
332 AM CST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY
AFTERNOON...

* WHAT...For the Small Craft Advisory, south to southeast winds to
  30 kt. For the Gale Watch, west gales to 40 kt and significant
  waves to 7 ft possible, occasionally to 9 ft. 

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 6 PM CST this 
  evening. For the Gale Watch, from late Friday night through 
  Saturday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
204 
WHUS73 KLOT 091532
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
932 AM CST Thu Dec 9 2021

LMZ740>742-092345-
/O.CON.KLOT.SC.Y.0104.000000T0000Z-211210T0000Z/
/O.CON.KLOT.GL.A.0016.211211T1000Z-211212T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
932 AM CST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south to southeast winds 
  to 30 kt and significant waves to 7 ft, occasionally to 9 ft. 
  For the Gale Watch, west gales to 40 kt and significant waves 
  to 5 ft.

* WHERE...Winthrop Harbor to Wilmette Harbor IL, Wilmette Harbor 
  to Northerly Island IL and Northerly Island to Calumet Harbor 
  IL.

* WHEN...For the Small Craft Advisory, until 6 PM CST this 
  evening. For the Gale Watch, from late Friday night through 
  Saturday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ743>745-092345-
/O.CON.KLOT.SC.Y.0104.000000T0000Z-211210T0000Z/
/O.CON.KLOT.GL.A.0016.211211T1000Z-211212T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
932 AM CST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, south to southeast winds 
  to 30 kt. For the Gale Watch, west gales to 40 kt and 
  significant waves to 7 ft possible, occasionally to 9 ft.

* WHERE...Calumet Harbor IL to Gary IN, Gary to Burns Harbor IN 
  and Burns Harbor to Michigan City IN.

* WHEN...For the Small Craft Advisory, until 6 PM CST this 
  evening. For the Gale Watch, from late Friday night through 
  Saturday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$
160 
WHUS73 KLOT 092153
MWWLOT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Chicago IL
353 PM CST Thu Dec 9 2021

LMZ743>745-100600-
/O.CAN.KLOT.SC.Y.0104.000000T0000Z-211210T0000Z/
/O.CON.KLOT.GL.A.0016.211211T1000Z-211212T0000Z/
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
353 PM CST Thu Dec 9 2021

...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...West gales up to 45 kt, significant waves up to 10 ft,
  and occasional waves up to 13 ft likely.

* WHERE...Gary to Burns Harbor IN, Burns Harbor to Michigan City 
  IN and Calumet Harbor IL to Gary IN.

* WHEN...From late Friday night through Saturday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

LMZ740>742-100600-
/O.CON.KLOT.SC.Y.0104.000000T0000Z-211210T0000Z/
/O.CON.KLOT.GL.A.0016.211211T1000Z-211212T0000Z/
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
353 PM CST Thu Dec 9 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH
SATURDAY AFTERNOON...

* WHAT...For the Small Craft Advisory, significant waves up to 6
  ft and occasional waves up to 8 ft. For the Gale Watch, west
  gales up to 40 kt, significant waves up to 6 ft, and occasional
  waves up to 8 ft likely. Gusts up to 45 kt possible early Saturday.

* WHERE...Northerly Island to Calumet Harbor IL, Winthrop Harbor 
  to Wilmette Harbor IL and Wilmette Harbor to Northerly Island 
  IL.

* WHEN...For the Small Craft Advisory, until 6 PM CST this 
  evening. For the Gale Watch, from late Friday night through 
  Saturday afternoon.

* IMPACTS...Strong winds can cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should consider altering plans to avoid possible
hazardous conditions.  Remain in port, seek safe harbor, alter
course, and/or secure the vessel for severe wind and waves.

&&

$$

RC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this small craft advisory went out at Dec 8, 2:20 AM CST, 38 minutes earlier.

Area forecast discussion, Dec 8, 2:20 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
220 AM CST Wed Dec 8 2021

.SHORT TERM...
Issued at 218 AM CST Wed Dec 8 2021

Through Thursday...

Regional objective analysis places a 1011 mb low just off to our
northwest, with an attendant trailing cold front sweeping into
eastern Iowa. Overnight AMDAR VAPOR soundings out of Rockford
sampled a nearly 9 kft thick layer of dry air atop slightly better
low and mid-level moisture profiles, but these too are perhaps a
smidge too dry to support much in the way of surface precip
within the warm advection wing ahead of the aforementioned low.
TORD and KLOT radars are detecting light returns down to around 2
kft, so imagine some pockets of flurries are flying and this
should continue to be the case as the low translates eastward
through the morning. No accumulations are expected.

Modest "cold advection" overspreads much of the area through the
morning and afternoon as a weak front pushes southeastward. That
notwithstanding, temperatures today should be some 10 (or more)
degrees warmer than they were on Tuesday given a warmer starting
point and the weak nature of the CAA. Northwesterly breezes, at
times gusting to around 20 to 25 mph, will be possible later this
morning and into the mid-afternoon mainly for those south of I-80
of thereabouts. Very dry air above 850 mb yield some fairly
unimpressive lake parameters as winds turn northwest off the lake,
but forecast soundings look just saturated enough to possibly crank
out some continued off-and-on flurries into parts of Porter
County through this afternoon.

For tonight, we'll turn our attention to a series of upstream
shortwaves--currently pinwheeling out of the Desert Southwest. A
lead wave will foster the next round of fairly intense warm
advection starting late tonight and this should curtail the
overnight temperature fall, with temperatures likely even rising a
smidge after midnight. With guidance in good agreement that the
brunt of the most coherent forcing staying off to our north and
west, the main forecast question is whether the southern terminus
is able to sufficiently moisten the low-levels to produce a brief
period of precipitation into parts of far northern and northwest
Illinois on Thursday morning. Most ensemble guidance says "no"
although stronger height falls/DCVA get close enough to maintain
some slight chances north of I-88 on Thursday morning. Thermal
profiles initially will support snow (if precipitation develops at
all).

Deeper moisture will peel east of the region through Thursday
afternoon. With no surface features to scour out the near surface
moisture, forecast profiles--depending on what model you prefer--
could support lingering spotty drizzle with the loss of both cloud
ice and moisture above 800 mb. Latest thinking is the near-surface
levels look too dry for any drizzle to survive the trek to the
surface, so no mention of this seems warranted in the grids for
now. Additionally, with temperatures likely warming into the upper
30s/near 40, there isn't any concern with a -FZDZ potential.

Carlaw

&&

.LONG TERM...
Issued at 215 AM CST Wed Dec 8 2021

Thursday night through Tuesday...

Primary forecast concern is a storm system to affect the area
Friday through Saturday morning, bringing rain, a chance for
thunder and possibly strong/gusty winds.

The next storm system will develop over the central Plains
Thursday night and move northeast Friday, reaching southern Lake
Michigan late Friday evening. This timing is just a little slower
than previous runs which likely means much of Friday morning will
be dry, perhaps some light rain spreading across central IL and
the southern cwa by midday. Low temps Friday morning will depend
on cloud cover, but currently are expected to drop into the lower
30s across much of the area and upper 20s across northwest IL. The
expected slower timing for light rain to develop should allow
temps to warm enough above 32F to prevent any light freezing rain.
There is enough dry air aloft, that its possible that as the low
levels saturate, there may be a brief period of sleet. For now,
have low chance pops for rain across the south in the morning and
then all rain across the entire area Friday afternoon with no
mention of any mixed or wintry precip for now.

The rain will increase in coverage Friday afternoon and it appears
at least the southern half of the area will be well into the warm
sector with some convection possible. Continued chance of thunder
but appears the best chance may be during the evening on Friday.
This is also when the highs for the day are likely to occur and
there may be a very tight gradient for temps. Temps may warm into
the lower 60s across the southern cwa, while possibly struggle to
reach the lower/mid 40s across the far north. And the duration of
the warmer temps across the northern/central cwa may be short in
duration as well until the low arrives and shifts easterly winds
to the southwest. A little too early for these details, but
despite the temps in the forecast, much of Friday may remain
cooler then highs suggest.

Precipitation is expected to quickly shift east early Saturday
morning as the area is dry slotted. There will be a band of snow
just to the northwest of the area and just about all of the
guidance shows it clipping the northwest cwa as it lifts northeast
Saturday morning. Currently have chance pops for rain changing to
snow across the north early Saturday morning along with a few
tenths of snow accumulation. Should the system shift to the south
or southeast, there could be a bit more snow accumulation into
northern IL. There could be some lingering snow showers or
flurries across northern IL through midday Saturday.

A strong cold front will move across the area early Saturday
morning and highs for the day will likely be set in the early
morning ahead of this front. Difficult to say how much recovery
there will be in highs during the daytime Saturday, but its likely
temps will stay in the 30s. Forecast soundings suggest west/
northwest winds may gust into the 35-40 mph range for a time
Saturday morning and bumped up winds/gusts from blend values. With
the fast speed of the departing low pressure, its possible winds
will be steadily diminishing Saturday afternoon.

Focus then shifts to high pressure that is expected to become
nearly stationary across the southeast U.S. early next week,
providing several days of warmer southerly flow into the region.
The gradient on Sunday looks to tighten some and bumped up winds
accordingly. Temperatures look to warm each day through the middle
of next week. GFS is fairly aggressive with low level moisture
returning as early as Tuesday with dewpoints into the lower 50s
and as a result, it begins to develop low clouds and some light
qpf. ECMWF is drier and holds off the higher low leave moisture
until Wednesday. Blended pops now have some low chance pops for
Wednesday and given the uncertainty from this distance, opted to
maintain those for now. cms

&&

.AVIATION...
For the 06Z TAFs...

No major concerns for the forecast period, though we could see a
few flurries overnight as a weather disturbance continues to
shift across the area. However, we continue to leave the mention
of this out of the TAF due to low confidence, and likely little or
no impact. Effects appear to be limited to a lower VFR cloud
deck. This should clear the area by late morning. Winds will
gradually veer from southerly this evening to northwesterly by
late morning in the wake of the passing low, then around to
easterly by tomorrow evening while relaxing and possibly even
going light and variable at times.

Lenning/KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory...LMZ740-LMZ741-LMZ742-LMZ743-LMZ744-
     LMZ745...6 AM Thursday to 6 PM Thursday.

&&

Visit us at weather.gov/chicago

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSChicago
www.twitter.com/NWSChicago
www.youtube.com/NWSChicago
Hazardous weather outlook, Dec 8, 2:36 AM CST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
236 AM CST Wed Dec 8 2021

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-090845-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
236 AM CST Wed Dec 8 2021 /336 AM EST Wed Dec 8 2021/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Friday Night...
  Limited Thunderstorm Risk.
Saturday...
  Limited Non Thunderstorm Wind Risk.

DISCUSSION:

A period of rain and some thunderstorms appear likely Friday and
into Friday night. While the severe weather potential appears
fairly low at this time, a stronger storm system or track farther
to the north could increase this threat, mainly on Friday evening.
West to northwest winds could gust to 35 mph on Saturday.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-090845-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
236 AM CST Wed Dec 8 2021

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

  No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thursday...
  Hazardous conditions for small craft are likely.
Friday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.
Saturday and Sunday...
  Hazardous conditions for small craft are likely.

Carlaw

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Small Craft Advisories in Illinois, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.